The experience in an emergency department (ED) during the Gulf War in treating casualties referred to the ED soon after each missile attack is reported. Data were gathered within an 8-hour period of each nationwide alert on all patients who presented to the ED with injuries or complaints directly related to the missile attacks of the Tel Aviv area. One hundred three patients presented with symptoms directly related to the missile attacks. Of 103, 70 suffered from acute psychological reaction, 19 from false autoinjection of atropine, and nine from physical injuries from the explosion. Of the remainder, four had mild symptoms of smoke inhalation, and one had intercurrent myocardial infarction. The missile attacks resulted in a relatively small number of serious injuries. Most of the patients who presented to the ED soon after the missile attacks suffered from either anxiety reaction or false atropin injection.
- Disaster medicine